Alert archive / Florida / Tornado Warnings in 1995
Tornado Warning 4, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this tornado warning at Jun 12, 1995, 7:31 AM EDT for Charlotte County, Sarasota County, Florida. It was in force for 44 min.
The area
The counties it named.
The facts
- Issued
- Jun 12, 1995, 7:31 AM EDT (11:31 UTC)
- Expired
- Jun 12, 1995, 8:15 AM EDT
- In force
- 44 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Whole counties
Counties Charlotte County, FL, Sarasota County, FL
The radar
The Tampa radar (KTBW), 78 km from the middle of the area, began a volume at 11:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 11.5 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2403 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 865 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTBW 121132 TORTBW FLC015-115-121215- BULLETIN - EBS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA RUSKIN FL 731 AM EDT MON JUN 12 1995 THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA RUSKIN HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 815 AM EDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN SOUTHWEST FLORIDA ...NORTHWESTERN CHARLOTTE COUNTY AND THE ADJACENT COASTAL WATERS ALONG THE FLORIDA WEST COAST IN WEST CENTRAL FLORIDA ...SOUTHWESTERN SARASOTA COUNTY AND THE ADJACENT COASTAL WATERS ALONG THE FLORIDA WEST COAST FUNNEL CLOUDS HAVE BEEN SPOTTED IN THE ENGLEWOOD AREA. THIS CELL HAS HAD A HISTORY OF PRODUCING WATERSPOUTS OVER THE PAST 20 MINUTES. IF YOU ARE IN THE PATH OF A TORNADO MOVE TO A REINFORCED SHELTER TO A SMALL INTERIOR ROOM ON THE LOWEST FLOOR. AVOID WINDOWS. ABANDON CARS AND MOBILE HOMES FOR A REINFORCED BUILDING OR GET INTO A DITCH OR CULVERT.
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this tornado warning went out at Jun 12, 2:05 AM EDT, 5 hours 26 minutes earlier.
Area forecast discussion, Jun 12, 2:05 AM EDT, 5 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY-RUSKIN, FL 203 AM EDT MON JUN 12 1995 MDLS IN AGREEMENT WITH CD FNT MVG THRU THE PNHNDL BY TON AND THEN SLWG AS IT MVS ACRS THE CNTRL PENINSULA TUE. INITIAL SHOT OF PVA THIS AFT AND TON. MAIN VORT MAX ROTATING INTO THE BASE OF THE TROF MON NIGHT WITH SECOND SHOT OF PVA ACRS FA BY MIDDAY TUE. GD ISENTROPIC LIFT ALONG CSTL ZONES TDY SPRDG INLAND TON. STRG CAA ALF FOR THIS TIME OF YEAR ON TUE WILL AID TSTM DVLPMNT FROM TPA SOUTH...AND CANT RULE OUT ISOLD TSTMS N. WITH COLD AIR ALF...HAIL POTENTIAL INCREASES FOR TUE. AS FOR SVR POT TDY...WNDS INCRS ALF FRM THE W BUT WITH NO SIG DIR SHR. SOME SPD SHR DVLPS BUT NOT MUCH. AND WE DONT HAVE THE DRY AIR IN THE LWR LAYERS LIKE TWO DAYS AGO TO CREATE A HIGH DOWNRUSH POTENTIAL. SO ONLY SEE PSBL STRG STRMS ATTM WITH WNDS TO 35 MPH AND PSBL SMALL HAIL. WITH WESTERLY WNDS...A COUPLE WATERSPOUTS ARE LIKELY. BETTER CHC OF SVR WX ON TUE CENTRAL AND SOUTH AS CAA ALF INCRSES HAIL POTENTIAL. BUT CANT IGNORE FACT THAT SYSTEM HAS PRODUCED ALOT OF SVR WX LAST CPL DAYS ACROSS MUCH OF CENTRAL AND EASTERN US. WEST WINDS TO BEGIN TO DOMINATE AS THE UPPER TROUGH MOVES EASTWARD SO WIDELY SCATTERED LATE NIGHT AND EARLY MORNING SHOWERS WILL DVLP ALONG THE CSTL ZNS. FWC TEMPS LK GD BUT WILL UP POPS. @1 LEVY CITRUS HERNANDO SUMTER @2 PASCO PINELLAS HILLSBOROUGH MANATEE @3 POLK HARDEE DESOTO HIGHLANDS @4 SARSOTA CHARLOTTE LEE TPA TB 89/74/87/6:9 136341 OGLESBY
In the hours before
Special weather statement, Jun 12, 5:55 AM EDT, 1 hour 36 minutes before
FLZ039-042-043-048>052-055>057-060>062-065-504-505-161930-
WEST CENTRAL AND SOUTHWEST FLORIDA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY AREA RUSKIN FL
600 AM EDT MON JUN 12 1995
...SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY...
SHOWERS AND THUNDERSTORMS...A FEW STRONG TO SEVERE...WILL DEVELOP
ACROSS THE AREA TODAY. A COLD FRONT WILL MOVE ACROSS THE PANHANDLE
TODAY AND APPROACH THE PENINSULA TONIGHT. A COMBINATION OF STRONG
SURFACE HEATING...A DEVELOPING SEABREEZE FRONT LATE THIS MORNING...
COLD AIR ADVECTION ALOFT...AND THE APPROACH OF THE COLD FRONT WILL
LEAD TO ANOTHER ACTIVE DAY OF THUNDERSTORMS ACROSS THE AREA. SHOWERS
AND ISOLATED THUNDERSTORMS OVER THE COASTAL WATERS THIS MORNING WILL
CONTINUE TO DEVELOP AND SPREAD EAST THROUGH THE DAY.
A FEW THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY
RAIN...DEADLY LIGHTNING...GUSTY WINDS OF 40 TO 50 MPH...SMALL
HAIL...AND WATERSPOUTS OVER THE COASTAL WATERS.
BOATERS SHOULD BE ON THE LOOK OUT FOR RAPIDLY CHANGING CONDITIONS. IF
THREATENING WEATHER APPROACHES...SEEK SAFE HARBOR IMMEDIATELY. STORM
SPOTTERS ARE ASKED TO PASS ALONG ANY WEATHER RELATED REPORTS TO THE
NATIONAL WEATHER SERVICE OFFICE IN RUSKIN.
OGLESBYSpecial weather statement, Jun 12, 6:00 AM EDT, 1 hour 31 minutes before
FLZ039-042-043-048>052-055>057-060>062-065-504-505-161930-
WEST CENTRAL AND SOUTHWEST FLORIDA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY AREA RUSKIN FL
600 AM EDT MON JUN 12 1995
...SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY...
SHOWERS AND THUNDERSTORMS...A FEW STRONG TO SEVERE...WILL DEVELOP
ACROSS THE AREA TODAY. A COLD FRONT WILL MOVE ACROSS THE PANHANDLE
TODAY AND APPROACH THE PENINSULA TONIGHT. A COMBINATION OF STRONG
SURFACE HEATING...A DEVELOPING SEABREEZE FRONT LATE THIS MORNING...
COLD AIR ADVECTION ALOFT...AND THE APPROACH OF THE COLD FRONT WILL
LEAD TO ANOTHER ACTIVE DAY OF THUNDERSTORMS ACROSS THE AREA. SHOWERS
AND ISOLATED THUNDERSTORMS OVER THE COASTAL WATERS THIS MORNING WILL
CONTINUE TO DEVELOP AND SPREAD EAST THROUGH THE DAY.
A FEW THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY
RAIN...DEADLY LIGHTNING...GUSTY WINDS OF 40 TO 50 MPH...SMALL
HAIL...AND WATERSPOUTS OVER THE COASTAL WATERS.
BOATERS SHOULD BE ON THE LOOK OUT FOR RAPIDLY CHANGING CONDITIONS. IF
THREATENING WEATHER APPROACHES...SEEK SAFE HARBOR IMMEDIATELY. STORM
SPOTTERS ARE ASKED TO PASS ALONG ANY WEATHER RELATED REPORTS TO THE
NATIONAL WEATHER SERVICE OFFICE IN RUSKIN.
OGLESBYNearby
Tornado Warnings in Florida, 1995Every tornado warning in 1995Tornadoes in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.